e-mail this site
Both heart failure and lung (also called pulmonary) diseases such as chronic obstructive pulmonary disease or asthma can cause you to experience shortness of breath. If you begin to have shortness of breath or trouble breathing and are not sure of the reason, ask your doctor or nurse.
If you develop a new cough, it could be due to worsening heart failure, a respiratory infection, pulmonary disease, or a side effect from a heart failure medicine such as your ACE (angiotensin- converting enzyme) inhibitor pills. Again, ask your doctor or nurse, especially if your cough is keeping you awake at night.
Beta-blockers, another important type of medicine used to treat heart failure, can cause or aggravate bronchospastic symptoms in people with asthma. Bronchospastic symptoms are those that occur when your airways tighten and can include shortness of breath, wheezing, coughing, or difficulty breathing in or out. If you take a beta-blocker pill and have breathing problems, tell your doctor or nurse. Do not stop these medications suddenly without consulting your health care team.